Alert archive / Nevada / Winter Storm Warnings in 2019
Winter Storm Warning 2, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 16, 2019, 3:15 PM PST for Elko County, White Pine County, Nevada. It took effect at Jan 17, 2019, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2019, 3:15 PM PST (23:15 UTC)
- In effect from
- Jan 17, 2019, 4:00 AM PST
- Expired
- Jan 18, 2019, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS45 KLKN 162315 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 315 PM PST Wed Jan 16 2019 NVZ034-171315- /O.UPG.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ /O.NEW.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 315 PM PST Wed Jan 16 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 17 inches expected. Winds gusting as high as 50 mph. * WHERE...Ruby Mountains/East Humboldt Range. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-171315- /O.NEW.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ White Pine County- 315 PM PST Wed Jan 16 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY BELOW 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Above 7000 feet, total snow accumulations of 6 to 16 inches expected. Winds gusting as high as 50 mph. * WHERE...White Pine County. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ038-171315- /O.EXA.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ Southwestern Elko County- 315 PM PST Wed Jan 16 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to half an inch expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front passage over a short duration. Mountains can see snowfall of 4 to 12 inches. Winds gusting as high as 35 mph. * WHERE...Southwestern Elko County. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-033-036-037-039>041-171315- /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- 315 PM PST Wed Jan 16 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of half to an inch expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front passage over a short duration. Mountains can see snowfall of 4 to 12 inches. Wind gusts as high as 55 mph. * WHERE...Portions of north central, northeast and south central Nevada. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
5 follow-up statements
758 WWUS45 KLKN 162347 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 347 PM PST Wed Jan 16 2019 NVZ035-171400- /O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ White Pine County- 347 PM PST Wed Jan 16 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY BELOW 7000 FEET... * WHAT...Snow expected. Total snow accumulations of up to 3 inches expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front. Heavy snow expected above 7000 feet. Above 7000 feet, total snow accumulations of 6 to 24 inches expected. Winds gusting as high as 50 mph. * WHERE...White Pine County. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-171400- /O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 347 PM PST Wed Jan 16 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 18 inches expected. Winds gusting as high as 50 mph. * WHERE...Ruby Mountains/East Humboldt Range. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-033-036>041-171400- /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 347 PM PST Wed Jan 16 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of half to an inch expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front passage over a short duration. Mountains can see snowfall of 4 to 12 inches. Wind gusts as high as 55 mph. * WHERE...Portions of north central, northeast and south central Nevada. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
969 WWUS45 KLKN 171017 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 217 AM PST Thu Jan 17 2019 NVZ035-181200- /O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ White Pine County- 217 AM PST Thu Jan 17 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY BELOW 7000 FEET... * WHAT...Snow expected. Total snow accumulations of up to 3 inches expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front. Heavy snow expected above 7000 feet. Above 7000 feet, total snow accumulations of 6 to 24 inches expected. Winds gusting as high as 50 mph. * WHERE...White Pine County. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-181200- /O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 217 AM PST Thu Jan 17 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 18 inches expected. Winds gusting as high as 50 mph. * WHERE...Ruby Mountains/East Humboldt Range. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-033-036>041-181200- /O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 217 AM PST Thu Jan 17 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of half to an inch expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front passage over a short duration. Mountains can see snowfall of 4 to 12 inches. Wind gusts as high as 55 mph. * WHERE...Portions of north central, northeast and south central Nevada. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
269 WWUS45 KLKN 172150 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 150 PM PST Thu Jan 17 2019 NVZ035-181200- /O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ /O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ White Pine County- 150 PM PST Thu Jan 17 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY BELOW 7000 FEET... * WHAT...Snow expected. Total snow accumulations of up to 3 inches expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front. Heavy snow expected above 7000 feet. Above 7000 feet, total snow accumulations of 6 to 20 inches expected. Winds gusting as high as 50 mph. * WHERE...White Pine County. * WHEN...From 4 AM Thursday to 4 AM PST Friday. Heaviest snow is expected this evening into early Friday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-181200- /O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 150 PM PST Thu Jan 17 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 18 inches expected. Winds gusting as high as 50 mph. * WHERE...Ruby Mountains/East Humboldt Range. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-033-036>041-181200- /O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 150 PM PST Thu Jan 17 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of half to an inch expected in the valleys. The snow is expected to fall in heavy convective showers or bands behind cold front passage over a short duration. Mountains can see snowfall of 4 to 12 inches. Wind gusts as high as 55 mph. * WHERE...Portions of north central, northeast and south central Nevada. * WHEN...From 4 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
516 WWUS45 KLKN 181020 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 220 AM PST Fri Jan 18 2019 NVZ035-181200- /O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ /O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ White Pine County- 220 AM PST Fri Jan 18 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING BELOW 7000 FEET... * WHAT...Snow expected. Total snow accumulations of up to 3 inches expected in the valleys. Above 7000 feet, total snow accumulations of 6 to 20 inches. * WHERE...White Pine County. * WHEN...Through 4 AM PST today. * ADDITIONAL DETAILS...Travel could be impacted. With temperatures hovering around freezing, some roadways will be slick. These hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-181200- /O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 220 AM PST Fri Jan 18 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Snow showers will be diminishing. Total snow accumulations of 8 to 18 inches. * WHERE...Ruby Mountains/East Humboldt Range. * WHEN...Through 4 AM PST this morning. * ADDITIONAL DETAILS...Travel in and around the Ruby Mountains could be difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-033-036>041-181200- /O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 220 AM PST Fri Jan 18 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Snow showers will be diminishing. Total snow accumulations up to an inch in the valleys. Total snow accumulaton for the mountains of 4 to 12 inches. * WHERE...Portions of north central, northeast and south central Nevada. * WHEN... Through 4 AM PST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
444 WWUS45 KLKN 181158 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 358 AM PST Fri Jan 18 2019 NVZ035-181300- /O.EXP.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ /O.EXP.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ White Pine County- 358 AM PST Fri Jan 18 2019 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING BELOW 7000 FEET... Snow showers will diminish this morning. Thus the Winter Storm Warning and Winter Weather Advisory have been allowed to expire. $$ NVZ034-181300- /O.EXP.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/ Ruby Mountains/East Humboldt Range- 358 AM PST Fri Jan 18 2019 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Snow showers will diminish this morning. Thus the Winter Storm Warning has been allowed to expire. $$ NVZ031-033-036>041-181300- /O.EXP.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 358 AM PST Fri Jan 18 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Snow showers will diminish this morning. Thus the Winter Weather Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 3:00 PM PST, 15 minutes earlier.
Area forecast discussion, Jan 16, 3:00 PM PST, 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 300 PM PST Wed Jan 16 2019 .SYNOPSIS...A low pressure system moving across the Western coast will continue to move ample moisture into western CONUS. A wave will split from this system and pass over NV bringing winter weather. This system will produce moderate amounts of rain and snow to the region late tonight through late Thursday night. After a brief break on Friday, another storm is expected to impact the region late Sunday through Monday. && .SHORT TERM...Today through Saturday. Today. The remainder of today will see the moisture of a winter storm slowly move across NV from west to east. This will cause rain showers in the warm valleys of western NV and snow in the mountains. The showers will spread across all of NV by late this evening. The winds will also increase during this time which will help to move even more warm air into the region. These winds will help produce warm morning lows for Thursday with most valleys above freezing. Thursday. A significant system will move across the west bringing a mirage of weather to NV. The system will see mainly rain in the valleys during the morning hours with snow in the mountains. There is a small chance for pockets of freezing rain that can occur in the valleys of northeastern Elko county Thursday morning. The cold front of the system is expected to translate across NV during the late morning and afternoon hours. The cold front is unstable enough that there can be thunderstorms ahead and along the system. The thunderstorms ahead of the cold front should produce mainly rain to a rain/snow mix. Colder post frontal temperatures will see the rain and rain/snow mix transition fairly fast to all snow. Post cold front there will still be instability that can cause brief heavy snow showers or snow squalls. The threat is enough to lower the advisory to the valleys even without heavy snow accumulations expected for the valleys. The mountains are expected to receive a significant amount of snow with a winter storm warning issued for the mountains of White Pine county and the Ruby/East Humboldt range. The total amount of snow for the mountains is expected to be between 1 to 2 feet. The system will produce strong gusty winds that can cause further travel difficulty. The winds will be strongest ahead of the passage of the cold front and be most pronounced in central NV and also at higher elevations. Friday. Following the passage of the frontal system Friday will see some remnant snow showers across mainly northern NV. The showers are not expected to cause any significant accumulations of snow. The winds will weaken through the day with even the mountains becoming relatively weak by the evening. Saturday. There will be some unsettled weather in northern NV on Saturday as some moisture ahead of another winter system moves into the region. There will also be the movement of some warmer air into the region that will impact the precipitaion type. Most of the precipitation should fall as snow or as rain in the lowest valleys. However there is a chance that the warmer air could be enough that the snow could transition to a freezing rain. As this is a small chance it has been left out of the forecast in favor of snow but this may change as saturday draws closer. .LONG TERM...Saturday night through next Wednesday. A few lingering mountain snow showers will diminish Saturday night across far northern Nevada. A robust shortwave is expected to move through the region Sunday and Monday bringing more valley rain and higher elevation snow to Nevada. A strong cold front will move through the state Sunday night into Monday with snow the predominant precipitation type by sunrise Monday morning. Northwest flow behind the trough will allow for light mountain snow showers across northern Nevada through midweek. Snow accumulations from Sunday night into Monday will range from 1 to 3 inches roughly from north of US-50 into Elko county. Valleys west of Emigrant Pass on I-80 and surrounding Valleys of the Winnemucca area could see primarily rain and wintry mix with little snow accumulation. Elevated winds are likely as this trough passes through the region as well coinciding with the time of frontal passage. && .AVIATION...A warmer air mass across Nevada has allowed precipitation at all TAF locations to change to light rain. This will mitigate the impact to VIS through much of tonight into early Thursday morning with occasional MVFR CIGs with extensive cloud cover over the state. Winds are expected to increase this evening and tonight as a cold front approaches the area. Impacts to aviation interests are expected Thursday across Nevada. The cold front will move through the state from northwest to the southeast beginning Thursday morning near KWMC reaching KELY by Thursday evening. Southwest winds will shift to the west after the frontal passage. Thunderstorms are also possible near and along the cold front as it passes through the state Thursday along with gusty winds and the potential for brief heavy snow just after the front passes through. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM Thursday to 4 AM PST Friday for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Winter Storm Warning from 4 AM Thursday to 4 AM PST Friday for Ruby Mountains/East Humboldt Range-White Pine County. && 99/93/93
Nearby
Winter Storm Warnings in Nevada, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.